Alert archive / Hawaii / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Feb 15, 2011, 10:13 AM HST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 10:13 AM HST (20:13 UTC)
- Expired
- Feb 17, 2011, 3:46 PM HST
- In force
- 54 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
350 WHHW70 PHFO 152013 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1013 AM HST TUE FEB 15 2011 ...STRONG EAST TO SOUTHEAST WINDS OVER SELECT WINDWARD WATERS... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE FAR NORTH...AND LOW PRESSURE FAR NORTHWEST...OF THE ISLANDS IS BRINGING STRONG EAST TO SOUTHEAST WINDS TO WINDWARD WATERS OF MOST ISLANDS. PHZ114-116-117-121>124-160815- /O.NEW.PHFO.SC.Y.0013.110215T2013Z-110217T0400Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1013 AM HST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...THROUGH WEDNESDAY...EAST TO SOUTHEAST WINDS UP TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
7 follow-up statements
860 WHHW70 PHFO 160139 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST TUE FEB 15 2011 ...STRONG EAST TO SOUTHEAST WINDS OVER SELECT WINDWARD WATERS... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE FAR NORTH...AND LOW PRESSURE FAR NORTHWEST...OF THE ISLANDS IS BRINGING STRONG EAST TO SOUTHEAST WINDS TO WINDWARD WATERS OF MOST ISLANDS. PHZ114-116-117-121>124-161345- /O.CON.PHFO.SC.Y.0013.000000T0000Z-110217T0400Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 339 PM HST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...THROUGH WEDNESDAY...EAST TO SOUTHEAST WINDS UP TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
194 WHHW70 PHFO 160725 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 925 PM HST TUE FEB 15 2011 ...STRONG SOUTHEAST WINDS OVER WINDWARD WATERS... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE FAR NORTH...AND LOW PRESSURE FAR NORTHWEST...OF THE STATE IS BRINGING STRONG SOUTHEAST WINDS TO MOST WINDWARD WATERS. PHZ114-116-117-121>124-161930- /O.CON.PHFO.SC.Y.0013.000000T0000Z-110217T0400Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 925 PM HST TUE FEB 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...THROUGH EARLY WEDNESDAY EVENING...SOUTHEAST WINDS 20 TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
925 WHHW70 PHFO 161333 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST WED FEB 16 2011 ...STRONG SOUTHEAST WINDS OVER WINDWARD WATERS... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE FAR NORTH...AND LOW PRESSURE FAR NORTHWEST...OF THE STATE IS BRINGING STRONG SOUTHEAST WINDS TO MOST WINDWARD WATERS. PHZ114-116-117-121>124-170145- /O.CON.PHFO.SC.Y.0013.000000T0000Z-110217T0400Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 333 AM HST WED FEB 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHEAST WINDS 20 TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 7 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
260 WHHW70 PHFO 170135 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST WED FEB 16 2011 PHZ114-116-170245- /O.CAN.PHFO.SC.Y.0013.000000T0000Z-110217T0400Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL- 335 PM HST WED FEB 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY LEVELS IN THE OAHU WINDWARD WATERS AND THE KAIWI CHANNEL...THUS THE ADVISORY HAS BEEN CANCELLED. $$ PHZ117-121>124-171345- /O.EXT.PHFO.SC.Y.0013.000000T0000Z-110217T1600Z/ MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 335 PM HST WED FEB 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...AND ROUGH SEAS 6 TO 11 FEET ARE EXPECTED THROUGH 6 AM. WINDS AND SEAS ARE EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
528 WHHW70 PHFO 171328 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST THU FEB 17 2011 PHZ117-121-123-124-171430- /O.CAN.PHFO.SC.Y.0013.000000T0000Z-110217T1600Z/ MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 328 AM HST THU FEB 17 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY LEVELS. $$ PHZ122-180130- /O.EXT.PHFO.SC.Y.0013.000000T0000Z-110218T0400Z/ BIG ISLAND WINDWARD WATERS- 328 AM HST THU FEB 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...SOUTHEAST WINDS TO 25 KNOTS...AND ROUGH SEAS TO 12 FEET ARE EXPECTED THROUGH 6 PM. WINDS AND SEAS ARE EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRENCHLEY
367 WHHW70 PHFO 171941 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 941 AM HST THU FEB 17 2011 PHZ122-180400- /O.CON.PHFO.SC.Y.0013.000000T0000Z-110218T0400Z/ BIG ISLAND WINDWARD WATERS- 941 AM HST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...SOUTHEAST WINDS TO 25 KNOTS...AND ROUGH SEAS TO 12 FEET ARE EXPECTED THROUGH 6 PM. WINDS AND SEAS ARE EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
794 WHHW70 PHFO 180146 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST THU FEB 17 2011 PHZ122-180300- /O.CAN.PHFO.SC.Y.0013.000000T0000Z-110218T0400Z/ BIG ISLAND WINDWARD WATERS- 346 PM HST THU FEB 17 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED SEAS HAVE FALLEN BELOW SMALL CRAFT CRITERIA AND IS EXPECTED TO STAY BELOW IN THE SHORT TERM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 10:00 AM HST, 13 minutes earlier.
Area forecast discussion, Feb 15, 10:00 AM HST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE FEB 15 2011 .SYNOPSIS... A FRONT TO THE WEST OF THE ISLANDS WILL CONTINUE TO DISRUPT TRADE WIND FLOW THROUGH THE WEEK. SOUTHERLY WINDS WILL CONTINUE TO BRING HAZY CONDITIONS TO MANY AREAS WITH SHOWERS MOSTLY FOUND OVER THE INTERIOR OF THE ISLANDS DURING THE AFTERNOON AND EVENINGS. HIGH CLOUDS AHEAD OF THE FRONT WILL LIMIT SUNSHINE AT TIMES. THE FRONT WILL APPROACH KAUAI ON THURSDAY...BRINGING AN INCREASE IN SHOWER ACTIVITY TO KAUAI AND POSSIBLY OAHU LATER THIS WEEK AND ON INTO THE WEEKEND. && .DISCUSSION... AN AREA OF LOW PRESSURE SEEN SPINNING ABOUT 1200 MILES TO THE WEST NORTHWEST OF KAUAI IS THE PRIMARY WEATHER FEATURE AFFECTING THE ALOHA STATE. THE PROXIMITY OF THE LOW PLACES THE ISLANDS IN LIGHT SOUTHEASTERLY FLOW. THE WINDS ARE LIGHT ENOUGH FOR LOCAL LAND AND SEA BREEZE CIRCULATIONS OCCURING OVER A GOOD PORTION OF THE STATE. THE LIGHT SOUTHEAST FLOW IS DRAWING UP VOLCANIC HAZE WHICH IS EXPECTED TO LINGER FOR THE NEXT SEVERAL DAYS. A BROAD SWATH OF LAYRED CLOUDS WITH EMBEDDED DEEP CONVECTION LIES OVER THE OPEN WATERS WEST OF THE STATE. RADAR SHOWS SHOWERS TO THE SOUTH AND WEST OF KAUAI BUT THERE TRAJECTORY IS KEEPING THEM OFF OF THE ISLANDS THEMSELVES. A FEW SHOWERS ARE ALSO SEEN MOVING INTO THE SOUTHEAST KAU COAST. DAYTIME HEATING MAY CAUSE SOME CLOUD BUILDUPS OVER INTERIOR AREAS TODAY AND WEDNESDAY WITH ISOLATED SHOWERS A POSSIBILITY DURING THE AFTERNOON AND EVENING HOURS. MODELS ARE IN GOOD AGREEMENT WITH THE LOW EVENTUALLY MOVING OFF TOWARD THE NORTH NORTHEAST AND ITS ASSOCIATED FRONTAL BOUNDARY GRADUALLY SHIFTING EASTWARD. THE BIG QUESTION IS HOW FAR EAST THE FRONT EVENTUALLY MOVES TO. THE FRONTAL BAND IS FORECAST TO APPROACH KAUAI ON THURSDAY AND THEN STALL VERY NEAR KAUAI ON FRIDAY AND THEN LINGER THERE THROUGH THE WEEKEND. RAIN CHANCES WILL BE HIGHEST OVER KAUAI AND GRADUALLY LOWER EASTWARD DOWN THE ISLAND CHAIN. THE FRONTAL BOUNDARY IS THEN EXPECTED TO LINGER NEAR OR JUST NORTH OF KAUAI INTO EARLY NEXT WEEK SO TRADE WINDS WILL REMAIN ABSENT FROM THE FORECAST. RAIN CHANCES WILL CONTINUE TO BE HIGHER NEAR KAUAI AND LESS OVER THE EASTERN ISLANDS. && .MARINE... THE PRESSURE GRADIENT BETWEEN BUOYS 51000 AND 51002 HAS BEEN INCREASING OVER THE PAST SEVERAL HOURS. WIND REPORTS FROM SOUTH POINT INDICATE SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OCCURING OVER THE WATERS SOUTH OF THE BIG ISLAND. THUS A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THOSE WATERS AS WELL AS THE WINDWARD WATERS NORTH OF MAUI COUNTY AND THE BIG ISLAND. A NEW NORTH SWELL IS EXPECTED TO FILL IN WEDNESDAY NIGHT AND LINGER INTO FRIDAY. THIS SWELL WILL LIKELY RESULT IN ADVISORY LEVEL SURF ALONG EAST FACING SHORES...BUT WILL REMAIN BELOW ADVISORY LEVELS ALONG NORTH FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND NORTH AND EAST-BIG ISLAND INTERIOR. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:57 PM HST | Areal Flood Advisory | HFO | Honolulu | 102 min |
| Feb 15, 9:52 AM HST | Wind Advisory | HFO | Hawaii | 6 hr |
Nearby
Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.